South Carolina, 2005Damaging Winds in South Carolina, March 5, 2005
March 5, 2005 · NWS CHS · 3 events in 3 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 5, 2:25 PM EST, 1 hour earlier.
Area forecast discussion, Mar 5, 2:25 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EST SAT MAR 5 2005
.SHORT TERM /TONIGHT THROUGH SUN NIGHT/...COLD FRONT ASSOCIATED WITH
CLIPPER SYSTEM OVER THE MID APPALACHIANS IS PUSHING THROUGH THE AREA
LATE THIS AFTERNOON. SOME CONVECTION OVER THE MOUNTAINS AND THE
MIDLANDS HAS DEVELOPED AND WILL BE MOVING THROUGH PORTIONS OF THE
CWA THROUGH THE LATE AFTERNOON HOURS WITH THE THREAT OF SVR WINDS
AND HAIL. SVR WATCH #42 IS IN EFFECT UNTIL 7PM. THREAT AND POP
WILL DIMINISH WITH SUNSET...SO ONLY PLAN ON CARRYING POP IN THE
FIRST HOUR OR TWO OF THIS EVENING. CLEARING SKIES LATER TONIGHT AS
FRONT PUSHES THROUGH WITH HIGH BUILDING IN OVERNIGHT.
SUN WILL BE NICE WITH TEMPS IN THE 60S...HIGH PRES BUILDING IN FROM
THE WEST AND NW UPPER LEVEL FLOW WILL KEEP SKIES MOSTLY SUNNY.
&&
.LONG TERM /MON THROUGH FRIDAY/...THE COMBINATION OF HIGH PRES TO
THE SOUTH AND LOW PRES OVER THE GT LAKES WILL BRING SW AND W WINDS
TO THE AREA ON MON...WARMING TEMPS IN THE LOW 70S. WILL SEE AN
INCREASE IN CLOUDS BY MON NIGHT AHEAD OF DIGGING TROF OVER THE TN
AND OH VALLEYS. WHILE THE MAIN SFC LOW WILL BE WELL TO THE NORTH
OVER THE MID ATLANTIC...A STRONG JET OVER THE NORTHERN GULF AND A
PASSING COLD FRONT WILL KEEP A CHC OF SHRA IN THE FORECAST MAINLY FROM
06Z TO 12Z TUE. CLEARING SHOULD TAKE PLACE RATHER QUICKLY ON TUE
AFTERNOON WITH NW FLOW AND CAA AT 850. FOR THAT REASON HAVE GONE
SEVERAL DEGREES LOWER THAN MEX GUIDANCE FOR TUE HIGHS. HIGH PRES
WILL QUICKLY MOVE EAST OF THE AREA BY MID DAY WED WITH ANOTHER WAVE
APPROACHING THE MID MS VALLEY. THIS SYSTEM WILL PUSH ACROSS THE
AREA WED NIGHT AND EARLY THU MORNING BRINGING ANOTHER 30 POP WORTH
OF SHRA. BRIEF CLEARING AGAIN THU AFTER INTO THU NIGHT WITH MORE POP
FOR FRI WITH YET ANOTHER PROGRESSIVE TROF MOVING THROUGH. SFC HIGH
AND ZONAL FLOW SHOULD KEEP THE WEEKEND DRY WITH TEMPS SLIGHTLY BELOW
NORMAL.
&&
.MARINE...WEST WINDS EXPECTED TO PEAK LATE THIS AFTERNOON AND THIS
EVENING AHEAD OF THE COLD FRONT. AFTER THE FRONTAL PASSAGE...WINDS
WILL SHIFT TO NORTHWEST AND BEGIN TO DIMINISH AFTER A FEW HOURS.
SHOULD BE ABLE TO DROP MOST SMALL CRAFT ADVISORIES ON SUNDAY MORNING.
A SERIES OF FAST MOVING SYSTEMS WILL AFFECT THE WATERS OVER THE
NEXT WEEK. EACH WILL HAVE THE POTENTIAL TO PRODUCE SMALL CRAFT
ADVISORY CONDITIONS.
&&
.AVIATION...CLUSTER OF SHOWERS AND THUNDERSTORMS HEADED FOR BOTH TAF
SITES. HAVE UPDATED TO INCLUDE SHOWERS AT KCHS AND WILL LIKELY DO SO
FOR KSAV AS WELL. OTHERWISE...STRONG WIND GUSTS AHEAD OF AND BEHIND
THE COLD FRONT THIS EVENING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR WATCH 42 IN EFFECT UNTIL 7PM FOR ALL ZONES.
SC...SVR WATCH 42 IN EFFECT UNTIL 7 PM FOR ALL ZONES.
LAKE WIND ADVISORY SCZ045.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-374.
SVR WATCH 42 IN EFFECT FOR ALL COASTAL ZONES.
&&
PY/SCWHazardous weather outlook, Mar 5, 4:55 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
455 AM EST SAT MAR 5 2005
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061005-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON...
HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND...
SAINT GEORGE AND WALTERBORO
455 AM EST SAT MAR 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE
SAVANNAH RIVER AT CLYO AND FOR THE SOUTH SANTEE RIVER AT JAMESTOWN.
MINOR FLOODING CONTINUES AT CLYO...AND ALTHOUGH RIVER LEVELS HAVE
FALLEN BELOW FLOOD STAGE AT JAMESTOWN...MINOR FLOODING IS AGAIN
EXPECTED TO DEVELOP THROUGH THE DAY. PLEASE REFER TO THE LATEST RIVER
FLOOD STATEMENT FOR ADDITIONAL INFORMATION.
.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE
THROUGH 10 PM THIS EVENING. WEST WINDS WILL INCREASE TO 20 TO 25
KNOTS BY LATE THIS MORNING. PLEASE REFER TO THE LATEST LAKE WIND
ADVISORY AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION.
.THUNDERSTORMS...ALTHOUGH THERE IS ONLY A SMALL CHANCE OF
THUNDERSTORMS IN SOUTH CAROLINA THIS AFTERNOON...ANY STORMS THAT DO
FORM HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND STRONG WIND GUSTS.
PLEASE REFER TO THE LATEST DAY ONE CONVECTIVE OUTLOOK FOR ADDITIONAL
INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED ON THE SAVANNAH RIVER AT
CLYO AND ON THE SOUTH SANTEE RIVER AT JAMESTOWN. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENT AND RIVER FORECAST FOR ADDITIONAL
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
33
In the hours before
Special weather statement, Mar 5, 2:47 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EST SAT MAR 5 2005
SCZ040-043-052030-
ALLENDALE-INLAND COLLETON-
247 PM EST SAT MAR 5 2005
...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND COLLETON
COUNTY THROUGH 330 PM EST...
AT 247 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF ULMER...OR ABOUT 11
MILES SOUTHEAST OF BARNWELL...MOVING EAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ULMER...JENNYS...
ASHTON...PADGETTS...LODGE...COLLETON...CALDWELL...SMOAKS...RUFFIN AND
BELLS CROSSROADS THROUGH 330 PM EST.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Mar 5, 3:05 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EST SAT MAR 5 2005
SCZ044-045-052030-
BERKELEY-DORCHESTER-
305 PM EST SAT MAR 5 2005
...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER
COUNTY THROUGH 330 PM EST...
AT 305 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS CENTERED 3 MILES
NORTHWEST OF MOUNT ZION...OR ABOUT 6 MILES NORTH OF SAINT
GEORGE...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND TEXAS...SPRING HILL...SANDRIDGE...
SAINT GEORGE...ROSINVILLE...REEVESVILLE... PREGNALL...OLD SAINT
GEORGE...MOUNT ZION...CROSS... SAINT STEPHEN AND MONCKS CORNER
THROUGH 330 PM EST. THIS INCLUDES LAKE MOULTRIE.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
44
Thunderstorm Wind, Dorchester
- When
- March 5, 3:25 PM EST to 3:35 PM EST
- Where
- Dorchester County, St George to Ridgeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.180, -80.567
Thunderstorm winds knocked down trees and power lines across northern parts of the county.
Thunderstorm Wind, Berkeley
- When
- March 5, 3:30 PM EST
- Where
- Berkeley County, Eadytown
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.417, -80.150
Thunderstorm winds to 67 mph were measured on the top of the Santee dam.
Thunderstorm Wind, Colleton
- When
- March 5, 3:50 PM EST to 3:55 PM EST
- Where
- Colleton County, Round O
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.933, -80.533
Thunderstorm winds blew down large limbs and tree across Highway 17A.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, March 5, 2005$500,000 · 1 event
- Lightning Strike in North Carolina, March 5, 2005$20,000 · 1 event
- High Surf in Hawaii, March 5 to 10, 200513 events
- Damaging Winds in South Carolina, March 5, 200560 kt wind · 10 events
- Winter Weather in Virginia, March 5, 20057 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 5, 20054 events
- Damaging Wind in North Carolina, March 5, 2005$4,000 · 60 kt wind · 1 event
- Damaging Wind in North Carolina, March 5, 200551 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, March 5, 20051 event
- Lightning Strike in Georgia, March 5, 2005$5,000 · 1 event
- Funnel Cloud in Arizona, March 5, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5440755, 5440431, 5440430.